Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Albuquerque, NM

February 17, 2016Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Feb 17, 2016, 3:27 PM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Feb 18, 2016, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 17, 2016, 3:27 PM MST (22:27 UTC)
In effect from
Feb 18, 2016, 11:00 AM MST
Expired
Feb 18, 2016, 7:00 PM MST
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 508 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2120 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
508 m²/s²
0-3 km storm-relative helicity
491 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

298 
WWUS85 KABQ 172227
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MST WED FEB 17 2016

...RED FLAG WARNING THURSDAY AFTERNOON THROUGH EARLY EVENING
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SIGNIFICANT
SNOW PACK DUE TO STRONG WINDS AND LOW HUMIDITY...

.AN UPPER LEVEL TROUGH WILL PASS NORTH OF NEW MEXICO THURSDAY
CAUSING WINDS ALOFT TO STRENGTHEN AND INDUCING A POTENT LEE
TROUGH. STRONG TO VERY STRONG SURFACE WINDS WILL RESULT...WITH
A BROAD AREA OF HUMIDITIES DROPPING TO AROUND 10 PERCENT.
ADDITIONALLY...NEAR TO RECORD BREAKING WARMTH AND HAINES INDICES
GENERALLY VARYING FROM 4 TO 5 WILL CREATE AN UNSTABLE ATMOSPHERE
FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK
AND EASTWARD ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS.

NMZ103-104-107-108-181500-
/O.UPG.KABQ.FW.A.0001.160218T1800Z-160219T0100Z/
/O.NEW.KABQ.FW.W.0001.160218T1800Z-160219T0200Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-
SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS-
327 PM MST WED FEB 17 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN
  CHAIN BELOW SIGNIFICANT SNOW PACK...AND EASTWARD ACROSS THE
  EASTERN PLAINS. CRITICAL CONDITIONS TO DEVELOP AROUND MIDDAY AND
  PERSIST UNTIL AROUND SUNSET...WITH THE MOST CRITICAL CONDITIONS
  FROM 2 TO 5 PM LOCAL TIME.

* 20 FOOT WINDS...SUSTAINED SOUTHWEST TO WEST 25 TO 40 MPH WITH
  GUSTS BETWEEN 45 AND 60 MPH. THE STRONGEST WINDS ARE EXPECTED
  ACROSS THE SANGRE DE CRISTO MOUNTAINS AND RATON
  RIDGE...ESPECIALLY NEAR THE COLORADO BORDER.

* RELATIVE HUMIDITY...RANGING FROM 8 TO 15 PERCENT BELOW
  SIGNIFICANT SNOW PACK.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

44
2 follow-up statements
699 
WWUS85 KABQ 181318
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
618 AM MST THU FEB 18 2016

...RED FLAG WARNING FROM MIDDAY THROUGH EARLY EVENING ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SIGNIFICANT SNOW PACK DUE
TO STRONG WINDS AND LOW HUMIDITY...

.WINDS ALOFT WILL STRENGTHEN AND...TO A LARGE DEGREE...MIX DOWN
TO THE SURFACE CREATING STRONG TO VERY STRONG SURFACE WINDS FROM
THE CENTRAL MOUNTAIN CHAIN EASTWARD. THAT PLUS A BROAD AREA OF
WELL BELOW 15 PERCENT MINIMUM RELATIVE HUMIDITIES AND NEAR TO
RECORD BREAKING WARMTH WILL CREATE A LARGE AREA OF CRITICAL FIRE
WEATHER CONDITIONS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN
CHAIN BELOW SNOWPACK ON EAST ACROSS THE NORTHEAST AND EAST CENTRAL
PLAINS.

NMZ103-104-107-108-190200-
/O.CON.KABQ.FW.W.0001.160218T1800Z-160219T0200Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-
SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS-
618 AM MST THU FEB 18 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING. 

* AREA AND TIMING...ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN
  CHAIN BELOW SIGNIFICANT SNOW PACK AND EASTWARD ACROSS THE
  EASTERN PLAINS. CRITICAL CONDITIONS TO DEVELOP AROUND MIDDAY AND
  PERSIST UNTIL AROUND SUNSET...WITH THE MOST CRITICAL CONDITIONS
  FROM 2 TO 5 PM LOCAL TIME.

* 20 FOOT WINDS...SUSTAINED SOUTHWEST TO WEST 25 TO 40 MPH WITH
  GUSTS BETWEEN 45 AND 60 MPH. THE STRONGEST WINDS ARE EXPECTED
  ACROSS THE SANGRE DE CRISTO MOUNTAINS AND RATON RIDGE.

* RELATIVE HUMIDITY...RANGING FROM 8 TO 15 PERCENT BELOW 
  SIGNIFICANT SNOW PACK.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

43
676 
WWUS85 KABQ 190202
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
702 PM MST THU FEB 18 2016

...RED FLAG WARNING HAS EXPIRED...

NMZ103-104-107-108-190315-
/O.EXP.KABQ.FW.W.0001.000000T0000Z-160219T0200Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-
SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS-
702 PM MST THU FEB 18 2016

...RED FLAG WARNING HAS EXPIRED...

WINDS ARE TRENDING DOWN AND RELATIVE HUMIDITY IS TRENDING UP THIS
EVENING. HOWEVER...POOR TO FAIR HUMIDITY RECOVERY IS FORECAST
ACROSS EASTERN NEW MEXICO OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 17, 3:07 PM MST, 20 minutes earlier.

Area forecast discussion, Feb 17, 3:07 PM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
307 PM MST WED FEB 17 2016

.SYNOPSIS...
THE UPPER LEVEL RIDGE OVER NEW MEXICO TODAY WILL BREAK DOWN ON
THURSDAY. THOUGH TEMPERATURES WILL REMAIN WELL ABOVE NORMAL...MUCH
WINDIER CONDITIONS WILL RETURN TO THE LAND OF ENCHANTMENT AS WELL.
WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE ACROSS THE SANGRE
DE CRISTO MOUNTAINS AND THE RATON RIDGE...WHILE AREAS OF BLOWING
DUST WILL BE POSSIBLE ACROSS THE NORTHEAST PLAINS. CRITICAL FIRE
WEATHER CONDITIONS WILL ALSO BE A CONCERN ACROSS MUCH OF EASTERN
NEW MEXICO AS HUMIDITIES FALL INTO THE SINGLE DIGITS. LESS WIND IN
STORE FOR FRIDAY THROUGH THE WEEKEND. THE NEXT DECENT CHANCE AT
PRECIPITATION LOOKS TO BE MONDAY AND MONDAY NIGHT ACROSS THE
NORTHEAST WHEN THE COMBINATION OF AN UPPER LEVEL TROUGH AND BACK
DOOR FRONT SLIDE ACROSS NEW MEXICO.

&&

.DISCUSSION...
DRY UPPER LEVEL RIDGE CURRENTLY OVER NM WILL BREAK DOWN ON THURSDAY
AS A LARGE PAC NW STORM SYSTEM MOVES INLAND. MANY LOCATIONS WILL
NEAR OR BREAK RECORD HIGHS ONCE AGAIN AS MIXING IMPROVES WITH
INCREASING WIND SPEEDS. 80 DEGREE HEAT WILL BE COMMON ACROSS THE
PLAINS WITH STRONG DOWNSLOPING WINDS. WILL ADD ZONE 527...RATON
RIDGE...INTO THE HIGH WIND WATCH FOR THURSDAY. THE REMAINDER OF THE
HIGH WIND WATCH LOOKS GOOD...THOUGH THE WEST SLOPES MAY END UP BEING
JUST SHY OF CRITERIA. NONETHELESS...50 TO 65KT 700 MB WINDS OVER AND
JUST EAST OF THE SANGRES COMBINED WITH WELL ABOVE NORMAL
TEMPS...AMPLE MIXING AND LEE SIDE SURFACE TROUGH SHOULD MAKE FOR A
WINDY DAY. EXPECT LATER SHIFTS TO ISSUE WIND ADVISORIES FOR MOST
AREAS ACROSS THE EC/NE PLAINS...AND PERHAPS ACROSS THE CHUSKA MTNS
AS WELL. STRONG TO DAMAGING WINDS SHOULD CONTINUE WELL INTO THURSDAY
EVENING AND POTENTIALLY OVERNIGHT ACROSS THE SANGRES.

THOUGH TEMPS WILL COME DOWN A FEW DEGREES ACROSS THE PLAINS ON
FRIDAY BEHIND THURSDAYS TROUGH PASSAGE...HIGH TEMPS WILL REMAIN WELL
ABOVE NORMAL. GFS IS HINTING AT SOME LIGHT QPF ACROSS WC NM FRIDAY
AFTERNOON AS SOME MID LEVEL SUBTROPICAL MOISTURE MOVES INTO THE
STATE. HOWEVER...SUSPECT THAT LOW LEVEL WILL REMAIN TOO DRY FOR ANY
QPF TO REACH THE GROUND. COULD SEE SOME VIRGA HOWEVER. LESS CLOUD
COVER IS EXPECTED SATURDAY AS ZONAL FLOW PREVAILS.

A TROUGH PASSAGE TO OUR NORTH WILL SEND DOWN A BACK DOOR COLD FRONT
ON SUNDAY. TEMPS ACROSS THE EAST WILL DECREASE AROUND 15
DEGREES...HOWEVER...SHOULD STILL REMAIN AT OR ABOVE NORMAL FOR LATE
FEBRUARY. SFC WINDS WILL SLOWLY COME AROUND TO THE EAST AND SE THRU
MONDAY. OUTSIDE OF THE CANADIAN MODEL...MODELS ARE NOT VERY EXCITED
ABOUT PRECIPITATION CHANCES WITH THE FRONT. HOWEVER...ANOTHER
SHORTWAVE ...OR PERHAPS WEAKLY CLOSED LOW...WILL SLIDE DOWN IN NW
FLOW OVER NM ON MONDAY AND MONDAY NIGHT. MORE MOISTURE WILL BE
ASSOCIATED WITH THIS SYSTEM AND COMBINED WITH THE ADDED LIFT FROM
ANOTHER BACK DOOR FRONT...SHOULD YIELD SOME LIGHT PRECIP ACROSS THE
NORTHEAST AND EAST CENTRAL AREAS. 700 MB TEMPS LOWER TO AROUND -7C
ALONG THE I-40 CORRIDOR...TO AROUND -10C ALONG THE COLORADO BORDER.
THUS...SOME AREAS OF SNOW MAY DEVELOP. BEST CHANCES FOR ACCUMULATING
SNOW WILL BE ACROSS THE RATON RIDGE.

MUCH DRIER AIR AND RIDGING STARTS TO BUILD IN FOR THE MID WEEK
PERIOD. DRY CONDITIONS LOOK TO PERSIST THEREAFTER THRU AT LEAST
FRIDAY OF NEXT WEEK.

34

&&

.FIRE WEATHER...
...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS MUCH OF THE EAST
ON THURSDAY...

RECORD AND NEAR RECORD WARMTH WILL CONTINUE THROUGH AT LEAST
THURSDAY AS SOUTHWEST FLOW ALOFT CHANELS WARMER AIR OVER THE AREA.
WIND SPEEDS ALOFT WILL ALSO STRENGTHEN THROUGH THURSDAY AS AN UPPER
LEVEL TROUGH PASSES NORTH OF NEW MEXICO. IN ADDITION...A POTENT LEE
TROUGH WILL DEVELOP AT THE SURFACE WITH WIDESPREAD BREEZY TO WINDY
CONDITIONS. THE STRONGEST WINDS WILL BE IN THE NORTHERN SANGRE DE
CRISTO MOUNTAINS NEAR THE CO BORDER...WHERE WIND GUSTS TO 60 MPH ARE
EXPECTED THURSDAY. GUSTS FROM 40 TO 50 MPH WILL BE COMMON ELSEWHERE
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.  HUMIDITIES WILL
PLUMMET UNDER THE STRONG DOWNSLOPE FLOW AND RECORD WARMTH. WITH
HAINES INDICES MAINLY IN THE 4 TO 5 RANGE...ALL THE INGREDIENTS WILL
COME TOGETHER FOR A SOLID RED FLAG DAY THURSDAY EAST OF THE CENTRAL
MOUNTAIN CHAIN. FARTHER WEST HAINES WILL BE LOWER. ALTHOUGH THE
TEMPERATURES...HUMIDITIES AND WINDS WILL SUPPORT FAIR COVERAGE OF
RED FLAG CONDITIONS ACROSS THE NORTHWEST HIGHLANDS THURSDAY...HAINES
OF 3 PRECLUDE THE ISSUANCE OF A RED FLAG WARNING THERE. THERE COULD
BE A FEW SHOWERS THURSDAY ACROSS ELEVATED PARTS OF THE
NORTHWEST...BUT WETTING PRECIP IS NOT EXPECTED.

IN THE WAKE OF THURSDAYS UPPER LEVEL TROUGH...TEMPERATURES SHOULD
FALL A FEW TO SEVERAL DEGREES MOST PLACES ON FRIDAY.
NONETHELESS...HIGHS SHOULD STILL VARY 9 TO 21 DEGREES ABOVE NORMAL.
WINDS WILL BE A LOT WEAKER...BUT THERE WILL STILL BE SOME LOCALLY
CRITICAL CONDITIONS FROM TUCUMCARI TO LAS VEGAS WHERE A LEE TROUGH
WILL INDUCE BREEZY DOWNSLOPE FLOW AGAIN FRIDAY AFTERNOON. POCKETS OF
POOR VENTILATION ARE EXPECTED IN THE RIO GRANDE VALLEY AND ACROSS
NORTHWEST AREAS.

THE WEEKEND WILL FEATURE TEMPERATURES WARMING A FEW DEGREES MOST
PLACES SATURDAY...THEN COOLING AREAWIDE SUNDAY IN THE WAKE OF A COLD
FRONT THAT WILL DROP SOUTHWARD THROUGH THE STATE. A MOIST LOW LEVEL
RETURN FLOW WILL DEVELOP IN THE WAKE OF THE COLD FRONT POSSIBLY
TRIGGERING A FEW LIGHT SHOWERS ALONG AND JUST EAST OF THE CENTRAL
MOUNTAIN CHAIN SUNDAY NIGHT.

A BETTER CHANCE OF WETTING PRECIP WILL COME LATE MONDAY THROUGH
TUESDAY TO THE SANGRE DE CRISTO MOUNTAINS AND MUCH OF THE EASTERN
PLAINS...AS AN UPPER LEVEL TROUGH CLIPS NE NM IN NW FLOW ALOFT. THIS
WILL SEND A STRONG COLD FRONT SOUTHWARD THROUGH THE STATE WITH HIGHS
FALLING A FEW DEGREES BELOW NORMAL ACROSS THE EAST ON TUESDAY.

44

&&

.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS ARE EXPECTED THROUGH TONIGHT. A FEW STRAY SHOWERS
WILL BE POSSIBLE IN THE NW MTS THURSDAY AS AN UPPER LEVEL TROUGH
PASSES JUST N OF NM. THE TROUGH WILL STEER THE POLAR JET STREAM
OVER N NM THURSDAY. GUSTY WINDS THIS AFTN WILL BECOME WINDY IN THE
N MTS TONIGHT. STRONG SOUTHWEST WINDS WILL THEN SPREAD TO MANY
LOWER ELEVATION LOCATIONS ON THURSDAY. GUSTS COULD EXCEED 50 KT IN
THE SANGRE DE CRISTO MTS THURSDAY...AND REACH 45 KT AT LOWER
ELEVATIONS E AND SE OF THERE. BLOWING DUST MAY PRODUCE LOCALLY
MVFR CONDITIONS ACROSS PARTS OF THE E CENTRAL AND NE PLAINS
THURSDAY AFTN.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  31  66  32  62 /   0   0   0   0
DULCE...........................  21  57  22  55 /   0  10   5   0
CUBA............................  30  61  28  60 /   0   0   0   0
GALLUP..........................  25  66  23  66 /   0   0   0   0
EL MORRO........................  28  65  29  65 /   0   0   5   0
GRANTS..........................  24  70  24  67 /   0   0   0   0
QUEMADO.........................  33  67  33  66 /   0   0   0   5
GLENWOOD........................  27  71  27  71 /   0   0   0   0
CHAMA...........................  25  55  24  54 /   0  10  10   0
LOS ALAMOS......................  38  64  38  62 /   0   0   0   0
PECOS...........................  38  64  41  61 /   0   0   0   0
CERRO/QUESTA....................  29  55  32  55 /   0   0   0   0
RED RIVER.......................  29  51  31  50 /   0   0   5   0
ANGEL FIRE......................  23  54  28  52 /   0   0   0   0
TAOS............................  29  60  33  58 /   0   0   0   0
MORA............................  35  63  38  61 /   0   0   0   0
ESPANOLA........................  30  71  31  67 /   0   0   0   0
SANTA FE........................  40  64  38  61 /   0   0   0   0
SANTA FE AIRPORT................  34  68  35  65 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  40  70  42  68 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  38  71  40  69 /   0   0   0   0
ALBUQUERQUE VALLEY..............  36  72  38  71 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  38  71  41  70 /   0   0   0   0
LOS LUNAS.......................  34  74  36  71 /   0   0   0   0
RIO RANCHO......................  39  72  42  69 /   0   0   0   0
SOCORRO.........................  40  79  41  74 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  40  67  41  64 /   0   0   0   0
TIJERAS.........................  40  68  43  66 /   0   0   0   0
MORIARTY/ESTANCIA...............  27  72  34  68 /   0   0   0   0
CLINES CORNERS..................  36  69  38  67 /   0   0   0   0
GRAN QUIVIRA....................  41  72  43  67 /   0   0   0   0
CARRIZOZO.......................  41  74  43  71 /   0   0   0   0
RUIDOSO.........................  46  68  48  67 /   0   0   0   0
CAPULIN.........................  38  69  37  66 /   0   0   0   0
RATON...........................  31  71  32  68 /   0   0   0   0
SPRINGER........................  28  73  28  69 /   0   0   0   0
LAS VEGAS.......................  36  71  40  67 /   0   0   0   0
CLAYTON.........................  43  79  39  72 /   0   0   0   0
ROY.............................  36  76  37  70 /   0   0   0   0
CONCHAS.........................  40  82  44  76 /   0   0   0   0
SANTA ROSA......................  42  81  46  76 /   0   0   0   0
TUCUMCARI.......................  42  84  45  79 /   0   0   0   0
CLOVIS..........................  43  81  45  77 /   0   0   0   0
PORTALES........................  42  83  45  78 /   0   0   0   0
FORT SUMNER.....................  41  82  46  75 /   0   0   0   0
ROSWELL.........................  38  86  42  79 /   0   0   0   0
PICACHO.........................  43  80  46  75 /   0   0   0   0
ELK.............................  46  75  48  72 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 7 PM MST THURSDAY FOR THE FOLLOWING
ZONES... NMZ103-104-107-108.

HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
THE FOLLOWING ZONES... NMZ512>515-527.

&&

34
Hazardous weather outlook, Feb 17, 5:20 AM MST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 AM MST WED FEB 17 2016

NMZ501>540-181300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
520 AM MST WED FEB 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

RECORD HIGH TEMPERATURES WILL AFFECT MUCH OF CENTRAL AND WESTERN
NEW MEXICO TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RECORD HIGH TEMPERATURES WILL AFFECT MUCH OF CENTRAL AND EASTERN
NEW MEXICO THURSDAY. STRONG WEST WINDS ARE POSSIBLE THURSDAY AND
THURSDAY NIGHT OVER THE SANGRE DE CRISTO MOUNTAINS WITH GUSTS UP
TO 65 MPH. WINDY CONDITIONS ARE ALSO POSSIBLE FOR MUCH OF EASTERN
NEW MEXICO AND THE WESTERN HIGH TERRAIN THURSDAY WITH GUSTS UP TO
50 MPH. THE COMBINATION OF GUSTY WINDS AND VERY LOW HUMIDITY WILL
ELEVATE FIRE CONCERNS AS WELL THURSDAY OVER EASTERN NEW MEXICO.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 4:01 AM MSTHigh Wind WatchABQ24 hr

Nearby

Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.